# SDR CA990203014

- Difficulty date: March 15, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Nr 2 Engine
- Part time: 57,552 hours
- Stage of operation: TO
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

(CAN) ON TAKEOFF, POWER LEVERS BROUGHT TO 1.4 EPR FOR RUN-UP, ALL OKAY.  AT APPROXIMATELY 85-95 KNOTS, THE NR 2 ENGINE HAD A POWER LOSS.  EGT INITIALLY AT 700 CELCIUS, ON SHUTDOWN EGT AT 800 CELSIUS.  FIRE TRUCKS CALLED.  INSPECTION FOUND HEAVY DAMAGE TO THE HIGH PRESSURE COMPRESSOR.  7TH STAGE VANE FAILURE, 8TH STAGE BLADE FAILURE.  HEAVY DAMAGE TO THE 9TH AND 10TH STAGE DISKS.  INVESTIGATION FOUND NO FIRM CAUSE OF THE SITUATION.  SEVERAL AREAS COULD HAVE CAUSED THIS FAILURE.  STAGE 7 VANE FAILURE; STAGE 7 BLADE FAILURE; STAGE 8 LOCK FAILURE, OR STAGE 8 BLADE FAILURE.  THE ENGINE WAS NOT REPAIRED, BUT WAS CANNABILIZED.
